Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 267, NWS St. Louis, MO

September 19, 2005Franklin County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 7:15 PM CDT for Franklin County, Warren County, Missouri. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2005, 7:15 PM CDT (00:15 UTC)
Expired
Sep 19, 2005, 8:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Franklin County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 7:30 PM CDTTSTM WND DMGNew Haven, MOSEVERAL LARGE TREE LIMBS AND TREES WERE BLOWN DOWN AROUND TOWN. SOME OF THE LIMBS WERE BLOCKING STREETS.
Sep 19, 7:40 PM CDTTSTM WND DMG3 S Warrenton, MOSEVERAL TREES BLOWN DOWN.
Sep 19, 7:40 PM CDTTSTM WND GST 602 S Dutzow, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 5:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 200015
SVRLSX
MOC071-219-200100-
/O.NEW.KLSX.SV.W.0267.050920T0015Z-050920T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS
  OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  18 MILES WEST OF WARRENTON TO 13 MILES NORTHWEST OF GERALD...OR
  ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF MONTGOMERY CITY TO 12
  MILES NORTH OF OWENSVILLE...AND MOVING EAST AT 75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GERALD
  TRELOAR
  NEW HAVEN
  BEAUFORT
  WARRENTON
  TRUESDALE
  WRIGHT CITY
  WASHINGTON
  UNION
  MARTHASVILLE

THIS IS A DANGEROUS STORM SEVERE THUNDERSTORM WINDS CAN PRODUCE
DAMAGE THAT IS SIMILAR TO THAT OF A TORNADO. IF YOU ARE IN ITS
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS
DESTRUCTIVE HAIL...BY MOVING INTO A STRONG SHELTER. A WELL-BUILT
PERMANENT BUILDING IS BEST...PREFERABLY TOWARD THE INSIDE OF THE
BUILDING AND AWAY FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3821 9137 3858 9136 3884 9141 3885 9127
      3899 9126 3898 9120 3892 9119 3892 9112
      3887 9111 3886 9097 3856 9098 3859 9104
      3853 9097 3858 9078 3859 9077 3863 9074
      3863 9074 3821 9078

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 200045 RRA
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT MON SEP 19 2005

MOC071-219-200100-
/O.CON.KLSX.SV.W.0267.000000T0000Z-050920T0100Z/
FRANKLIN MO-WARREN MO-
745 PM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
WARREN AND FRANKLIN COUNTIES...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH FROM 6 MILES NORTHEAST OF
FORISTELL TO 5 MILES EAST OF DUTZOW...MOVING EAST AT 70 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS 
INCLUDE...WARRENTON...UNION...AND ST. CLAIR.
.

LAT...LON 3821 9137 3858 9136 3884 9141 3885 9127
      3899 9126 3898 9120 3892 9119 3892 9112
      3887 9111 3886 9097 3856 9098 3859 9104
      3853 9097 3858 9078 3859 9077 3863 9074
      3863 9074 3821 9078

$$

CVKING
000 
WWUS53 KLSX 200102
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT MON SEP 19 2005

MOC071-219-200112-
/O.EXP.KLSX.SV.W.0267.000000T0000Z-050920T0100Z/
FRANKLIN MO-WARREN MO-
802 PM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND FRANKLIN COUNTIES
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3821 9137 3858 9136 3884 9141 3885 9127
      3899 9126 3898 9120 3892 9119 3892 9112
      3887 9111 3886 9097 3856 9098 3859 9104
      3853 9097 3858 9078 3859 9077 3863 9074
      3863 9074 3821 9078

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 19, 3:25 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON SEP 19 2005

.DISCUSSION...
CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN
EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED
FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS
LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E.
QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY
AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H
TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS
PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY
UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS
DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT.
STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT
HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV
NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR
RGN.

FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS
ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS
AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH
MAXES IN MID/UPR 80S THRU WKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  87  63  89 /  80  10  10  10
QUINCY          61  85  58  86 /  80  10  10  10
COLUMBIA        64  87  60  88 /  80  10  10  10
JEFFERSON CITY  64  87  61  88 /  80  10  10  10
SALEM           65  86  57  85 /  80  10  10  10
FARMINGTON      67  85  56  87 /  80  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON SEP 19 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
313 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM
THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

CVKING

In the hours before

Local storm report, Sep 19, 6:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 W COLUMBIA            38.95N 92.40W
09/19/2005  0.88 INCH        BOONE              MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Sep 19, 6:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
            POLICE DEPARTMENT.

&&

BYRD
Local storm report, Sep 19, 6:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.

&&

BYRD
Local storm report, Sep 19, 6:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
            COLUMBIA.

&&

BYRD
Local storm report, Sep 19, 7:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   EMERGENCY MNGR

            TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
            HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
            INJURIES REPORTED.

0640 PM     HAIL             TIPTON                  38.65N 92.78W
09/19/2005  0.75 INCH        MONITEAU           MO   EMERGENCY MNGR

0645 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN.

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
            STREET AND ROLLINS ROAD.

&&

BYRD
Local storm report, Sep 19, 7:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     3 W CHAMOIS             38.68N 91.83W
09/19/2005                   OSAGE              MO   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:04 PM CDTSevere Thunderstorm WarningLSXGasconade26 min
Sep 19, 7:35 PM CDTSevere Thunderstorm WarningLSXSaint Charles49 min
Sep 19, 7:47 PM CDTSevere Thunderstorm WarningLSXSaint Louis47 min
Sep 19, 7:54 PM CDTSevere Thunderstorm WarningLSXMoniteau36 min
Sep 19, 7:56 PM CDTSevere Thunderstorm WarningLSXBoone45 min
Sep 19, 8:08 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis32 min
Sep 19, 9:07 PM CDTSevere Thunderstorm WarningLSXCole8 min
Sep 19, 9:15 PM CDTSevere Thunderstorm WarningLSXOsage45 min
Sep 20, 12:48 AM CDTSevere Thunderstorm WarningLSXIron, Washington34 min
Sep 20, 1:23 AM CDTTornado WarningLSXSaint Francois26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.